Winter Weather, Little Rocky Mountains
- When
- February 11, 1:00 PM MST to February 12, 12:00 PM MST
- Where
- Little Rocky Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.259, -107.913 (the zone’s center; the record gives no point)
Snow developed across northeast Montana during the evening hours of the 11th and early morning hours of the 12th, and continued into the afternoon of the 12th. Widespread snow accumulations of 3 to 6 inches were reported.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
Snow developed across northeast Montana during the evening hours of the 11th and early morning hours of the 12th, and continued into the afternoon of the 12th. Widespread snow accumulations of 3 to 6 inches were reported. The snow was accompanied by northeast wind of 10 to 25 mph, which produced areas of blowing and drifting snow. Snow drifts of 2 to 3 feet were reported in spots across northeast Montana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Feb 11, 9:11 AM MST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 911 AM MST SUN FEB 11 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY... CURRENT KGGW RADAR SHOWING LIGHT RETURNS WEST AND SOUTH OF THE CWA AS INITIAL WEAK SHORTWAVE SHEARS EAST AND APPRCHING 70KT JET MAX MOVES INTO CNTRL IDAHO. OVERRUNNING MOISTURE BEGINNING TO SPREAD RAPIDLY EAST WITH LLVL ARCTIC SURGE ENTERING NRN MT ZONES. THE GFS STILL IS ROBUST ON DEVELOPING STRONG FRONTOGENTIC AREA ALONG ROCKIES WITH SFC LOW DEVELOPMENT IN SWRN MT. THIS MAY AFFECT TIMING AND PCPN AMOUNT IN THE ZONES SO WILL HAVE TO WATCH CLOSELY FOR SNOW ADVISORY CRITERIA TONIGHT. WILL UPDATE FOR SOME TEMPS IN NRN ZONES AND TWEAK THE POPS DOWN A BIT. SLA && .PREV DISCUSSION...SHORTWAVE TROF OFF THE WEST COAST EXPECTED TO BE MAIN PLAYER IN SHORT TERM FORECAST ALTHOUGH AFFECTS OF ARCTIC LOBE OF HUDSON BAY LOW DROPPING ACROSS CENTRAL CANADA WILL BE FELT LATE IN THE PERIOD. THERMAL BOUNDARY REMAINS OVER CENTRAL MONTANA WITH FAIRLY DEEP LAYER OF COLD AIR OVER EASTERN MONTANA. CURRENT TEMPERATURES HAVE BEEN AFFECTED BY AREA OF CLEARING BETWEEN CLOUDS ASSOCIATED WITH WEAK CHANNELED VORTICITY TO TH NORTHEAST AND CLOUDS SPREADING ACROSS THE DIVIDE IN ADVANCE OF WEST COAST SHORTWAVE. MOISTURE WILL INCREASE AND DEEPEN AS TROF LIFTS INTO GREAT BASIN. MODELS INDICATE MOST OF THE ENERGY WILL FRAGMENT AS TROF SHEARS APART. AS ENERGY AND WARM AIR ADVECTION WILL NOT BE STRONG ENOUGH TO MIX OUT COLD AIR...GOOD ISENTROPIC LIFT WILL LEAD TO DECENT SNOW PRODUCTION FROM THIS AFTERNOON THROUGH MONDAY...WITH BEST POTENTIAL FROM 6Z TO 18Z MONDAY ACROSS THE SOUTH. WHILE DEEP LAYER MOISTURE IS EXPECTED...AVAILABLE MOISTURE AMOUNT IS STILL LOW...SO WILL KEEP MAX SNOW AMOUNTS CLOSE TO 1 INCH IN SIX HOURS AND BELOW ADVISORY CRITERIA. MONDAY NIGHT AND TUESDAY THE HUDSON BAY LOW REASSERTS ITS INFLUENCE WITH ARCTIC LOBE PRESSING SOUTH ACROSS CENTRAL CANADA. COLD AIR LAYER IS REINFORCED BUT SIGNIFICANT SNOW PRODUCTION WILL BE SHUT OFF WITH LOSS OF ISENTROPIC LIFT AS FLOW TURNS BACK TO THE NORTHWEST. EBERT .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... THE EXTENDED PERIOD STARTS UNDER THE GRIPS OF AN ARCTIC AIRMASS. IT CONTINUES TO LOOK LIKE TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS BY THE END OF THE WEEK INTO NEXT WEEKEND. THE MODELS HAVE SHOWN SUCH A TRANSITION TO MILDER WEATHER BEFORE SO WOULD PREFER TO BE CAUTIOUS AND NOT RAISE THEM TOO QUICKLY. ALSO MOST AREAS WILL HAVE A COUPLE TO SEVERAL INCHES OF SNOW ON THE GROUND WHICH WILL SLOW THE WARM-UP...ESPECIALLY IN THE EAST. TUES NIGHT & WEDNESDAY...MODELS AND ENSEMBLES ARE IN VERY GOOD AGREEMENT THAT AN ARCTIC HIGH BUILDS INTO THE LOCAL AREA TUESDAY NIGHT AND SLOWLY SLIDES INTO THE DAKOTAS ON WEDNESDAY. THE BIGGEST CHANGE DURING THIS TIME WAS TO BRING SOME MORE CLEARING INTO THE AREA. USUALLY IN THIS TYPE OF PATTERN WITH AN ARCTIC HIGH BUILDING RIGHT INTO THE AREA THE SKY WILL BECOME CLEAR. DOWN THE ROAD MAY EVEN NEED TO EXPAND THE AREA OF CLEARING TO ENCOMPASS MORE OF THE CWA. TEMPERATURES WILL BE QUITE COLD DURING THIS TIME AND WILL LIKELY DROP WELL BELOW ZERO TUESDAY NIGHT IN THE NORTH WITH A CLEAR SKY...SNOWCOVER...AND LIGHT WIND. LOWERED TEMPERATURES QUITE A BIT TUESDAY NIGHT IN THE NORTH WHERE LOWS IN THE TEENS BELOW ARE A GOOD BET IF THE SKY DOES INDEED CLEAR OUT. WED NIGHT & THURSDAY...MOST OF THE OPERATIONAL MODELS AND ENSEMBLES BRING A PACIFIC SYSTEM INTO BRITISH COLUMBIA BY WEDNESDAY NIGHT. AS THE LOW TRACKS BY WELL TO OUR NORTH ON THURSDAY IS SHOULD PUSH THE ARCTIC BOUNDARY OUT OF THE AREA. THIS WOULD ALLOW A DECENT MODERATION IN TEMPERATURES THURSDAY...ESPECIALLY ACROSS THE WESTERN ZONES. MODELS HAVE SHOWN SIMILAR WARM-UPS BEFORE...BUT IT DOES SEEM MORE PLAUSIBLE THIS GO AROUND AS THE POLAR VORTEX WILL BE MUCH FURTHER EAST ACROSS NEW ENGLAND AND NOT SITTING ACROSS ONTARIO. AS THE ARCTIC RETREATS IT COULD LEAD TO A LITTLE OVERRUNNING SNOW...ESPECIALLY ACROSS THE EASTERN ZONES WHERE THE ARCTIC AIR WILL INITIALLY BE A LITTLE DEEPER. THE BIGGEST CHANGE MADE DURING THIS TIME WAS TO REFLECT SLIGHTLY HIGHER POPS IN THE EAST ON THURSDAY. FRIDAY THROUGH SUNDAY...MOST OF THE OPERATIONAL MODELS/ENSEMBLES ARE SHOWING THAT ONCE THE ARCTIC BOUNDARY RETREATS THAT SOME MID TO UPPER LEVEL RIDGING WORKS INTO THE AREA FROM THE WEST. THIS SHOULD LEAD TO MORE SEASONABLE TEMPERATURES. THE AMOUNT OF SNOW COVER AND ALSO THE AMOUNT OF SUNSHINE LIKELY TO BE BIG FACTORS THAT WILL AFFECT THE TEMPERATURE FORECAST. AS IS USUALLY THE CASE IN THIS TYPE OF PATTERN THIS TIME OF YEAR THE WARMEST READINGS ARE LIKELY ACROSS THE SOUTHWEST ZONES WITH TEMPERATURES LAGGING BEHIND IN THE VALLEYS AND ACROSS OUR NORTHEAST ZONES. THE BIGGEST CHANGES DURING THIS TIME WAS TO RAISE MAXIMA SOME IN THE SOUTH...AND TO DEPICT A LARGER SPREAD IN TEMPERATURES AT NIGHT FROM THE VALLEYS TO THE MORE EXPOSED TERRAIN. IF THE WARMER AIRMASS DOES INDEED TAKE HOLD THERE WILL LIKELY BE SOME 30+ DEGREE TEMPERATURE SPREADS AT NIGHT FROM THE VALLEY FLOORS TO THE MOST EXPOSED AND ELEVATED TERRAIN. CB && .AVIATION... CLOUDS WILL THICKEN UP FROM SOUTHWEST TO NORTHEAST TODAY. LIGHT SNOW WILL SPREAD IN FROM THE SOUTHWEST LATER TODAY AND THIS EVENING. PERIODS OF SNOW CAN BE EXPECTED TONIGHT WITH IFR VISIBILITY AND CEILING POSSIBLE AT TIMES. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 658 AM MST SUN FEB 11 2007 MTZ016-021>023-025>027-060-121400- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON- PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- 658 AM MST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TO THE REGION THIS AFTERNOON AND TONIGHT. TWO TO THREE INCHES OF SNOW ARE POSSIBLE BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017>020-024-059-061-062-121400- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- RICHLAND-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 658 AM MST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TO THE REGION THIS AFTERNOON AND TONIGHT. UP TO TWO INCHES OF SNOW ARE POSSIBLE BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
16 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7922, 7814, 7813, 7929, 7930, 7931, 7935, 7936, 7817, 7921, 7934, 7932, 7818, 7819, 7933, 7937.